MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PCA ADMINISTRATION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PCA ADMINISTRATION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 30873
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd alaris pca administration set the tubing was broken and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: rns notified that pca tubing appeared to be broken.Upon inspection, luer lock part of tubing was still attached to patient iv, and tubing had broken just before luer lock junction.Rns had to prime new tubing set, and waste medication.1.8ml (3.6mg) of concentrated hydromorphone wasted.
 
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary one sample was received for quality investigation.The customer complaint of component damage was verified by visual inspection.Evaluation of the sample submitted shows that the male luer connector was damaged and missing the securement collar.The male luer connector body was broken in half without any indication of bending of the body material, which indicates that a strong force was applied, causing it to break.A device history record review could not be performed because the lot number is unknown.The root cause of the issue seen in this complaint is an issue with connecting / disconnecting the luer adapter, or misue of the luer connector.Similar breaks in the male luer adapter have been seen when applying a large amount of force perpendicular to the longitudinal axis of the luer adapter when connecting or disconnecting the luer.This force causes the luer to break as shown in the returned sample.This force can be introduced on the sample when connecting/disconnecting the sample or if the luer gets caught on something and the tubing pulled hard enough to break the luer.

Brand Name
BD ALARIS PCA ADMINISTRATION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15929205
Report Number9616066-2022-01880
Device Sequence Number6563347
Product Code FPA
UDI-Device Identifier50885403273948
UDI-Public(01)50885403273948
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number30873
Device Catalogue Number30873
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown